Alert archive / Kansas / Special Weather Statements in 2015

Special Weather Statement, NWS Hastings, NE

April 1, 2015Jewell County, Kansas

NWS Hastings, NE issued this special weather statement at Apr 1, 2015, 11:21 PM CDT for Jewell County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2015, 11:21 PM CDT (04:21 UTC)
Expired
Apr 2, 2015, 12:00 AM CDT
In force
39 min
Issued by
NWS Hastings, NE

County Jewell County, KS

The radar

The Grand Island radar (KUEX), 79 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 4.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1810 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WWUS83 KGID 020421
SPSGID

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1121 PM CDT WED APR 1 2015
 
KSZ007-020500-
JEWELL KS-
1121 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEWELL COUNTY UNTIL
MIDNIGHT CDT...

AT 1121 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER JEWELL...OR 15 MILES NORTH OF BELOIT...MOVING NORTHEAST AT 30
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JEWELL...FORMOSO AND RANDALL. 

LAT...LON 3957 9818 3957 9825 3970 9829 3984 9793
      3965 9793
TIME...MOT...LOC 0421Z 240DEG 27KT 3968 9816 

$$

BRYANT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Apr 1, 5:03 PM CDT, 6 hours 18 minutes earlier.

Area forecast discussion, Apr 1, 5:03 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
503 PM CDT WED APR 1 2015

.UPDATE...
ISSUED AT 458 PM CDT WED APR 1 2015

STORMS HAVE STARTED TO INITIATE ALONG THE COLD FRONTAL BOUNDARY
THIS EVENING...TO THE NORTH OF OUR CWA. MESOANALYSIS INDICATES
INDICATES WEAKENING INHIBITION ALONG THE BOUNDARY AND LOOK FOR THE
FRONT TO BECOME MORE ACTIVE IN THE NEXT HOUR OR TWO.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 403 PM CDT WED APR 1 2015

N APPROACHING COLD FRONT IS EXPECTED TO BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT OVER THE NEXT COUPLE OF HOURS AS IT
CONTINUES TO APPROACH THE LOCAL AREA. AS OF 3 PM...THIS FRONT WAS
KNOCKING ON THE WESTERN FRINGES OF THE LOCAL AREA...AND IT IS
EXPECTED TO CONTINUE TO TRACK SOUTHEAST AND BE COMPLETELY THROUGH
THE OUR FORECAST ZONES BY THE PRE-DAWN HOURS THURSDAY.

WITH DEWPOINTS NOT CLIMBING TO THE EXPECTED LEVELS AHEAD OF THIS
FRONT...INSTABILITY VALUES ARE NOT QUITE AS HIGH AS SOME OF THE
MODELS WERE PREVIOUSLY FORECASTING. THAT SAID...SPC MESOANALYSIS IS
STILL INDICATING WE HAVE ABOUT 1000 J/KG OF CAPE TO WORK WITH AT THE
MOMENT...SO STILL EXPECT TO SEE SOME STRONG TO MARGINALLY SEVERE
STORMS DEVELOP ALONG THE FRONT. ADDITIONALLY...WITH MUCH OF THE
LOCAL AREA STILL IN THE SLIGHT RISK FOR SEVERE WEATHER...FELT NO
NEED TO TONE DOWN PREVIOUS FORECAST...AS WE COULD STILL SEE LARGE
HAIL AND STRONG WINDS WITH THE STRONGER STORMS THAT DO
DEVELOP...WITH THE BIGGEST IMPACT LIKELY BEING SLIGHTLY LEES
COVERAGE THAN WAS ORIGINALLY THOUGHT 24 HOURS AGO.

ALSO AS OF 3 PM CDT...SOME SMALL CELLS WERE ALREADY TRYING TO
DEVELOP ACROSS NORTHWESTERN KANSAS...WHICH IS IN LINE WITH MESOSCALE
MODELS. AS A RESULT...STILL THINK MOST AREAS WILL SEE SOME
MEASURABLE RAINFALL WITH THIS FRONT AS CELLS EXPAND IN COVERAGE AND
INTENSITY THROUGH THE LATE AFTERNOON THROUGH EVENING HOURS...WITH
RAINFALL TOTALS FROM THE TRI-CITIES SOUTHEASTWARD EXPECTED TO BE
MORE AROUND ONE QUARTER TO ONE HALF AN INCH. THAT SAID...AS WITH ANY
THUNDERSTORMS...HIGHER AMOUNTS WILL DEFINITELY BE POSSIBLE IN
ISOLATED LOCATIONS.

OTHERWISE...WITH A TEMPERATURE DROP OF OVER 10C AT 850MB BEHIND THIS
FRONT...EXPECT A SIGNIFICANTLY COOLER DAY TO THE DAY ON THURSDAY...
WITH HIGHS GENERALLY ONLY CLIMBING INTO THE LOWER TO MID 60S. IN
ADDITION...WHILE RELATIVE HUMIDITY VALUES WILL LIKELY FALL TO NEAR
CRITICAL VALUES DURING THE AFTERNOON HOURS AS DRIER AIR ADVECTS IN
FROM THE NORTH...WINDS SHOULD BE MUCH LIGHTER THAN THEY WERE
TODAY...SO ELEVATED...BUT NOT NEAR CRITICAL...FIRE WEATHER
CONDITIONS ARE EXPECTED TOMORROW AFTERNOON.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 403 PM CDT WED APR 1 2015

ALTHOUGH THE MAJORITY OF THIS 6-DAY PERIOD IS LOOKING RELATIVELY
QUIET...THERE ARE SOME DECENT UNCERTAINTIES IN PRECIPITATION
POTENTIAL ESPECIALLY FROM SUNDAY NIGHT AND BEYOND. AS A
RESULT...THE FORECAST FOR EARLY-MID NEXT WEEK PROBABLY "SOUNDS"
MORE RAINY THAN IT MIGHT ACTUALLY BE...NOW THAT SEVERAL FORECAST
PERIODS NOW CONTAIN LOW-CONFIDENCE/SLIGHT CHANCE MENTIONS OF
SHOWERS AND/OR THUNDERSTORMS. IN THE NEARER-TERM...CONFIDENCE IS
ACTUALLY INCREASING THAT MUCH OF THE CWA (ESPECIALLY SOUTH HALF)
WILL SEE AT LEAST SOME LIGHT MEASURABLE RAIN POTENTIAL THURSDAY
NIGHT...WHICH COULD (REPEAT COULD) EVEN MIX WITH A FEW WET
SNOWFLAKES AFTER MIDNIGHT BEFORE ENDING.

AS FOR POTENTIAL WEATHER HAZARDS THAT REQUIRE MENTION IN THE
HAZARDOUS WEATHER OUTLOOK (HWOGID)...OTHER THAN THE VERY "IFFY"
CHANCES FOR THUNDERSTORMS SUNDAY NIGHT-MONDAY THE ONLY
FORESEEABLE ISSUES AT THIS POINT ARE ANOTHER ROUND OF ENHANCED
FIRE DANGER FOR FRIDAY AND ESPECIALLY SATURDAY AFTERNOONS. PLEASE
REFER TO THE SEPARATE FIRE WEATHER SECTION BELOW FOR MORE DETAILS.

TEMPERATURE-WISE...THIS 6-DAY PERIOD LOOKS TO CONTINUE A NEAR-
TO-ABOVE AVERAGE TREND. ALTHOUGH THERE IS THE TYPICAL FAIRLY HIGH
DEGREE OF UNCERTAINTY BY THE NEXT TUESDAY-WEDNESDAY TIME
FRAME...AT LEAST FOR NOW ALL DAYS FROM SATURDAY-TUESDAY ARE
FORECAST TO REACH HIGHS WELL INTO THE 60S/70S. MEANWHILE...THE
VERY FIRST DAY OF THE LONG TERM (FRIDAY) ALONG WITH THE VERY LAST
(WEDNESDAY) ARE SLATED TO BE THE OVERALL-COOLEST WITH HIGHS ONLY
IN THE MID-UPPER 50S MOST AREAS.

NOW TURNING TO GREATER DETAIL IN MAINLY 12-48 HOUR BLOCKS:

THURSDAY EVENING/NIGHT: ALTHOUGH WE HAVE NOT REALLY BEEN
ADVERTISING IT AS SUCH UP UNTIL NOW...THERE ARE ACTUALLY SIGNS
THAT ESPECIALLY WESTERN PORTIONS OF THE CWA MAY REALIZE A BETTER
CHANCE OF MEASURABLE RAIN HERE THAN THEY DO WITH THE MORE
IMMINENT CHANCES FOR THUNDERSTORMS LATE THIS AFTERNOON-TONIGHT. IN
THE MID LEVELS...A FAIRLY HEALTHY GENERALLY WEST-EAST ORIENTED
BAND OF FRONTOGENESIS IS EXPECTED TO FOCUS ACROSS MAINLY THE
SOUTHERN 1/2 OF THE CWA...AS A LOW-AMPLITUDE/BROAD SHORTWAVE
TROUGH MOVES INTO/OVER THE CENTRAL PLAINS. PROBABLY DID NOT RAISE
POPS ENOUGH...BUT AT LEAST HAVE MOST OF THE SOUTHERN 1/2 OF THE
CWA INTO THE 30-60 PERCENT RANGE (HIGHEST IN KS ZONES). ALTHOUGH
NOT LOOKING AT "SOAKING" AMOUNTS...SOME PLACES COULD SEE GENERALLY
10-20 HUNDREDTHS ESPECIALLY IF SOME ENHANCED BANDING SETS UP.
ALTHOUGH NOT EXPECTING AN ALL-OUT TRANSITION TO LIGHT SNOW
GIVEN THAT THE VERY LOWEST LEVELS SHOULD STAY SEVERAL DEGREES
ABOVE FREEZING...CANNOT COMPLETELY RULE OUT SOME WET SNOWFLAKES
MIXING IN AFTER MIDNIGHT PER 850 MILLIBAR TEMPS...AND HAVE KEPT A
LIGHT SNOW POSSIBILITY IN THERE ALONG WITH THE PREVAILING RAIN.
MADE LITTLE CHANGE TO LOW TEMPS...AIMING FROM NEAR 30 FAR
NORTHWEST TO MID-UPPER 30S MOST OTHER AREAS. NORTH WIND IS LOOKING
A BIT BREEZY THROUGH MOST OF THE NIGHT WITH SUSTAINED SPEEDS
GENERALLY 15-20 MPH.

FRIDAY DAYTIME-NIGHT: OTHER THAN A SLIGHT CHANCE OF LINGERING
LIGHT PRECIP IN KS ZONES FOR THE FIRST FEW HOURS AFTER
SUNRISE...KEPT THE REMAINDER OF THIS TIME FRAME DRY AND WITH
FAIRLY HIGH CONFIDENCE IN THAT IN THE WAKE OF THE DEPARTING
SHORTWAVE AND SURFACE COLD FRONT. THE MAIN FEATURE DURING THE DAY
WILL BE SOMEWHAT BREEZY NORTHWEST WINDS...ALTHOUGH THEY SHOULD
GRADUALLY DIMINISH AS THE AFTERNOON WEARS ON. MADE ONLY MINOR
TWEAKS TO DAYTIME HIGHS AIMED MAINLY MID 50S...AND NIGHT LOWS
AIMED MAINLY LOW 30S.

SATURDAY DAYTIME-NIGHT: CONTINUED HIGH CONFIDENCE IN DRY
WEATHER...BUT AS MENTIONED FIRE CONCERNS ARE ON THE INCREASE AS
GUSTY SOUTHWEST WIND RAMPS UP...WITH GUSTS TO OVER 30 MPH LIKELY.
THESE WINDS SHOULD AID ROUGHLY A 15-DEGREE WARM UP VERSUS FRIDAY
WITH MOST OF THE CWA AIMED BETWEEN 67-72.

SUNDAY DAYTIME-MONDAY NIGHT: FOR THE MOST PART...THE MAJORITY OF
THIS 48-HOUR PERIOD IS LOOKING DRY...AND ALMOST ASSUREDLY SO
SUNDAY DAYTIME. HOWEVER...HAVE STUCK WITH SOME LOW-CONFIDENCE
SLIGHT CHANCES FOR THUNDERSTORMS IN EASTERN/NORTHERN ZONES SUNDAY
NIGHT INTO MONDAY...WITH MAYBE A SOMEWHAT BETTER CHANCE FOR
SHOWERS IN NORTHERN ZONES MONDAY NIGHT PER THE LATEST ECMWF.
PLENTY OF UNCERTAINTY HERE.

TUESDAY DAYTIME-WEDNESDAY DAYTIME: WITH A MODEST SHORTWAVE TROUGH
APPROACHING THE CENTRAL PLAINS IN WEST-SOUTHWEST FLOW
ALOFT...MAINTAINED VARIOUS LOW CHANCES FOR SHOWERS (BUT NOT
THUNDERSTORMS AT THIS TIME) WITHIN THE CWA. HOWEVER...MOST OF THIS
TIME FRAME SHOULD PREVAIL DRY...WITH POTENTIALLY GREATER CHANCES
FOR RAIN SETTING IN JUST BEYOND THE CURRENT OFFICIAL FORECAST
PERIOD BY WED NIGHT-THURSDAY. LOTS TO SORT OUT HERE...

&&

.AVIATION...(FOR THE 21Z KGRI/KEAR TAFS THROUGH 21Z THURSDAY AFTERNOON)
ISSUED AT 458 PM CDT WED APR 1 2015

THE FOCUS FOR THE TAF PERIOD IS THE PASSAGE OF A COLD
FRONTAL BOUNDARY THIS EVENING. THE FRONT IS EXPECTED TO CROSS THE
TERMINALS AROUND 00Z OR SHORTLY THEREAFTER. THE COLD FRONTAL
BOUNDARY IS EXPECTED TO INITIATE TSTMS DURING THE EVENING AND RADAR
INDICATES STORMS ALREADY FIRING AND JUST NEED THE LINE TO FILL
IN...IN ORDER TO AFFECT THE TERMINALS. GUSTY SOUTH WINDS AHEAD OF
THE FRONT WILL BECOME LIGHT/VARIABLE BRIEFLY BEFORE SWITCHING
NORTHERLY AND INCREASING BEHIND THE BOUNDARY. NORTH WIND GUSTS OF
25KTS ARE POSSIBLE TONIGHT BEFORE SUBSIDING THURSDAY AS THE SFC
GRADIENT RELAXES.

&&

.FIRE WEATHER...
ISSUED AT 403 PM CDT WED APR 1 2015

ALTHOUGH THEY MAY NOT BE THE ONLY TWO DAYS OF CONCERN FOR
ELEVATED FIRE DANGER WITHIN THE NEXT WEEK...AT THIS TIME FRIDAY
AND ESPECIALLY SATURDAY AFTERNOONS ARE THE MOST IMMINENT/HIGHEST-
CONFIDENCE ONES...AND BOTH OF THEM ARE MENTIONED IN THE LATEST
HAZARDOUS WEATHER OUTLOOK (HWOGID).

FRIDAY AFTERNOON: COMPARED TO SATURDAY...THIS IS LOOKING LIKE A
MORE MARGINAL FIRE DANGER THREAT THAT ACTUALLY BARELY MEETS NEAR-
CRITICAL THRESHOLDS...LARGELY GIVEN THE EXPECTATION THAT WIND
SPEEDS WILL BE ON A SLOW DECLINE AS THE AFTERNOON WEARS ON. THAT
BEING SAID...THIS LATEST FORECAST DOES YIELD A MULTI-HOUR OVERLAP
OF RELATIVE HUMIDITY (RH) VALUES BETWEEN 20-25 PERCENT IN THE
PRESENCE OF NORTHWEST WIND GUSTS AROUND 20 MPH. ALTHOUGH ANY RAIN
THAT FALLS BETWEEN NOW AND THEN COULD OBVIOUSLY MITIGATE FIRE
DANGER SOMEWHAT...FINE FUELS SUCH AS GRASSES COULD DRY OUT RATHER
QUICKLY BY FRIDAY AFTERNOON.

SATURDAY AFTERNOON: THANKS TO WARMER TEMPERATURES...LOWER RH AND
STRONGER WINDS...THIS COULD EASILY BE TRENDING TOWARD A CRITICAL
FIRE DANGER EVENT THAT MIGHT REQUIRE HEADLINES. OF COURSE...GIVEN
IT IS STILL 3 DAYS AWAY IT'S TOO SOON TO CONSIDER ANY FIRE
WEATHER WATCHES YET. BARRING SIGNIFICANT FORECAST CHANGES
HOWEVER...WE ARE NOW EXPECTING A MULTI-HOUR OVERLAP OF RH VALUES
FALLING INTO THE 15-20 PERCENT RANGE ACROSS MOST OF THE CWA...IN
THE PRESENCE OF SOUTHWEST WIND GUSTING TO AROUND 30 MPH.

CLOSING WITH A QUICK REVIEW OF OUR LOCAL FIRE WEATHER THRESHOLDS:
"CRITICAL" FIRE WEATHER IN OUR CWA IS DEFINED AS THE 3+ HOUR
OVERLAP OF RELATIVE HUMIDITY (RH) OF 20 PERCENT-OR-LOWER AND
SUSTAINED WINDS/GUSTS OF 20+ MPH/25+ MPH. "NEAR-CRITICAL" IS
DEFINED AS THE OVERLAP OF 25 PERCENT-OR-LOWER RH AND SUSTAINED
WINDS GUSTS OF 15+ MPH/20+ MPH (IN THE PRESENCE OF DRY VEGETATION
OF COURSE).

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE...FAY
SHORT TERM...ROSSI
LONG TERM...PFANNKUCH
AVIATION...FAY
FIRE WEATHER...PFANNKUCH
Hazardous weather outlook, Apr 1, 10:43 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1043 PM CDT WED APR 1 2015

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
021200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1043 PM CDT WED APR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

A STRONG TO SEVERE THUNDERSTORM IS POSSIBLE UNTIL 1 AM...PRIMARILY
FOR LOCATIONS SOUTHEAST OF A LINE FROM YORK NEBRASKA TO SMITH
CENTER KANSAS. THE PRIMARY HAZARD FROM THE STORMS WILL BE LARGE
HAIL THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ON FRIDAY AFTERNOON...NEAR-CRITICAL FIRE DANGER IS POSSIBLE ACROSS
PORTIONS OF THE OUTLOOK AREA AS RELATIVE HUMIDITY DROPS BETWEEN 20
AND 25 PERCENT...IN THE PRESENCE OF WIND GUSTS AROUND 20 MPH.

ON SATURDAY AFTERNOON...CRITICAL FIRE DANGER IS POSSIBLE ACROSS MUCH
OF THE OUTLOOK AREA AS RELATIVE HUMIDITY DROPS BETWEEN 15 AND 20
PERCENT...IN THE PRESENCE OF WIND GUSTS TO AROUND 30 MPH.

ON SUNDAY NIGHT AND MONDAY...THERE ARE LOW-CONFIDENCE...SLIGHT
CHANCES FOR THUNDERSTORMS MAINLY NORTH AND EAST OF THE TRI-CITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THE REMAINDER OF THE NIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Apr 1, 10:22 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1022 PM CDT WED APR 1 2015

NEZ085-020345-
WEBSTER NE-
1022 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER COUNTY UNTIL
1045 PM CDT...

AT 1022 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GUIDE ROCK...OR 38 MILES SOUTH OF HASTINGS...MOVING EAST AT 30
MPH.

NICKEL SIZE HAIL AND WINDS TO AROUND 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RED CLOUD...GUIDE ROCK AND INAVALE.

LAT...LON 4000 9869 4013 9867 4019 9828 4000 9828
TIME...MOT...LOC 0322Z 268DEG 27KT 4004 9838

BRYANT
Special weather statement, Apr 1, 10:27 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1027 PM CDT WED APR 1 2015

KSZ006-007-020400-
JEWELL KS-SMITH KS-
1027 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH AND
NORTHWESTERN JEWELL COUNTIES UNTIL 1100 PM CDT...

AT 1026 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LEBANON...OR 29 MILES NORTHWEST OF BELOIT...MOVING NORTHEAST AT
50 MPH.

NICKEL SIZE HAIL AND WINDS TO AROUND 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEBANON...BURR OAK AND ESBON.

LAT...LON 3957 9862 3970 9876 4000 9840 4000 9825
      3978 9824
TIME...MOT...LOC 0326Z 232DEG 42KT 3976 9852

BRYANT
Special weather statement, Apr 1, 10:30 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1030 PM CDT WED APR 1 2015

NEZ077-086-087-020415-
THAYER NE-FILLMORE NE-NUCKOLLS NE-
1030 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR THAYER...SOUTHEASTERN FILLMORE
AND SOUTHEASTERN NUCKOLLS COUNTIES UNTIL 1115 PM CDT...

AT 1030 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DESHLER...OR 25 MILES NORTH OF BELLEVILLE...MOVING NORTHEAST AT
45 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HEBRON...DESHLER...MILLIGAN...BRUNING...ALEXANDRIA...RUSKIN...
OHIOWA...CARLETON...BELVIDERE AND STRANG.

LAT...LON 4001 9783 4000 9787 4019 9797 4057 9737
      4022 9737
TIME...MOT...LOC 0330Z 232DEG 41KT 4019 9774

BRYANT
Special weather statement, Apr 1, 10:46 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1046 PM CDT WED APR 1 2015

NEZ086-020415-
NUCKOLLS NE-
1046 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NUCKOLLS COUNTY UNTIL 1115 PM
CDT...

AT 1046 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR NELSON...OR 32 MILES NORTHWEST OF BELLEVILLE...MOVING NORTHEAST
AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SUPERIOR...NELSON...HARDY...RUSKIN...OAK...NORA AND BOSTWICK.

LAT...LON 4000 9827 4018 9827 4027 9782 4000 9782
TIME...MOT...LOC 0346Z 238DEG 32KT 4013 9811

BRYANT
Special weather statement, Apr 1, 11:12 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1112 PM CDT WED APR 1 2015

KSZ007-NEZ086-087-020500-
JEWELL KS-THAYER NE-NUCKOLLS NE-
1112 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEWELL...SOUTHERN
THAYER AND SOUTHEASTERN NUCKOLLS COUNTIES UNTIL MIDNIGHT CDT...

AT 1112 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BYRON...OR 16 MILES NORTHWEST OF BELLEVILLE...MOVING NORTHEAST
AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SUPERIOR...HEBRON...MANKATO...DESHLER...CHESTER...ALEXANDRIA...
HARDY...BYRON...HUBBELL...GILEAD...WEBBER...LOVEWELL STATE PARK AND
MONTROSE.

LAT...LON 4000 9737 4000 9793 3983 9793 3972 9821
      4001 9822 4026 9737
TIME...MOT...LOC 0412Z 238DEG 28KT 4000 9784

BRYANT
Special weather statement, Apr 1, 11:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1121 PM CDT WED APR 1 2015

KSZ007-020500-
JEWELL KS-
1121 PM CDT WED APR 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEWELL COUNTY UNTIL
MIDNIGHT CDT...

AT 1121 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER JEWELL...OR 15 MILES NORTH OF BELOIT...MOVING NORTHEAST AT 30
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JEWELL...FORMOSO AND RANDALL.

LAT...LON 3957 9818 3957 9825 3970 9829 3984 9793
      3965 9793
TIME...MOT...LOC 0421Z 240DEG 27KT 3968 9816

BRYANT

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 7:05 PM CDTSpecial Weather StatementGIDNance40 min
Apr 1, 7:25 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney35 min
Apr 1, 7:39 PM CDTSpecial Weather StatementGIDMerrick51 min
Apr 1, 7:46 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Phelps, Webster29 min
Apr 1, 7:54 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Nance36 min
Apr 1, 8:12 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Franklin, Hall, Kearney, Webster33 min
Apr 1, 8:24 PM CDTSpecial Weather StatementGIDHall, Hamilton36 min
Apr 1, 8:31 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton, Polk29 min
Apr 1, 8:38 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Nuckolls, Webster22 min
Apr 1, 8:56 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer34 min
Apr 1, 8:59 PM CDTSevere Thunderstorm WarningGIDHamilton, Polk, York31 min
Apr 1, 9:09 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster36 min
Apr 1, 9:24 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer21 min
Apr 1, 9:26 PM CDTSevere Thunderstorm WarningGIDNuckolls, Thayer34 min
Apr 1, 9:28 PM CDTSpecial Weather StatementGIDHamilton, Polk, York62 min
Apr 1, 9:49 PM CDTSevere Thunderstorm WarningGIDYork13 min
Apr 1, 10:22 PM CDTSpecial Weather StatementGIDWebster23 min
Apr 1, 10:30 PM CDTSpecial Weather StatementGIDThayer45 min
Apr 1, 10:35 PM CDTSevere Thunderstorm WarningGIDFillmore, Nuckolls, Thayer25 min
Apr 1, 10:46 PM CDTSpecial Weather StatementGIDNuckolls29 min
Apr 1, 11:12 PM CDTSpecial Weather StatementGIDThayer48 min
Apr 1, 8:28 PM CDTSpecial Weather StatementGIDJewell, Smith47 min
Apr 1, 10:27 PM CDTSpecial Weather StatementGIDJewell33 min
Apr 2, 12:09 AM CDTSpecial Weather StatementGIDJewell36 min
Apr 2, 12:27 AM CDTSpecial Weather StatementGIDMitchell33 min

Nearby

Special Weather Statements in Kansas, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.